MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804645
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Neuropathy (1983); Pain (1994); Injury (2348); Numbness (2415)
Date of Event 12/15/2014
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that a cage which was implanted on (b)(6) 2014, had slid out from l4/l5 and he will undergo corrective surgery (b)(6) 2018 due to excruciating pain.Patient reported the same type of pain radiating down right leg, neuropathy, and numbness in right foot, which got worse since (b)(6) 2014, when symptoms started.Device will be removed.In addition, patient reported that x-rays show, cage moved about 3/4 inch toward posterior and right and physician stated, "it is partially fused in a bad place.He has to cut it out." patient additionally reported that, "the ct scans show halo around screws which might indicate loosening according to the physician.".
 
Additional Manufacturer Narrative
The migration of the cage was confirmed upon x-ray images review however, screw migration could not be confirmed from the provided images.Device was not returned and lot# not provided therefore, device inspection, device history review, and complaint history review could not be performed.No product related issue or surgical technique related issues were observed in the images provided.The surgical technique notes the following: "the surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advice the patient that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of non-unions.Surgeons must advise patients of this fact and warn of the potential consequences.Prior to adequate maturation of the fusion mass, implanted spinal instrumentation may need additional help to accommodate full load bearing.External support may be recommended by the physician from two to four months postoperatively or until x-rays or other procedures confirm adequate maturation of the fusion mass; external immobilization by bracing or casting be employed.While the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone" conclusion: the exact root cause of the reported event could not be determined.However some of the plausible contributing factor includes: patient non-fusion, too much instantaneous load, implant under sizing.
 
Event or Problem Description
The patient reported that a cage which was implanted on (b)(6) 2014, had slid out from l4/l5 and he will undergo corrective surgery june 11, 2018 due to excruciating pain.Patient reported the same type of pain radiating down right leg, neuropathy, and numbness in right foot, which got worse since (b)(6) 2014, when symptoms started.Device will be removed.In addition, patient reported that x-rays show, cage moved about 3/4 inch toward posterior and right and physician stated, "it is partially fused in a bad place.He has to cut it out." patient additionally reported that, "the ct scans show halo around screws which might indicate loosening according to the physician.".

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7635291
Report Number0009617544-2018-00154
Device Sequence Number16526279
Product Code NKB
UDI-Device Identifier07613327002188
UDI-Public(01)07613327002188
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482804645
Device Catalogue Number482804645
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer10/27/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR